Low-dose imipramine for thioridazine-induced male orgasmic disorder

Dov Aizenberg*, Rom Shiloh, Zyi Zemishlany, Abraham Weizman

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Male orgasmic disorder is commonly encountered among patients treated with thioridazine. This side effect interferes significantly with sexual satisfaction. In this pilot study, eight male schizophrenic patients who complained of orgasmic disorder, compatible with probable retrograde ejaculation during thioridazine treatment, were given concomitant low-dose imipramine (25-50 mg at bedtime). Four of the eight reported complete resumption of their previous ejaculatory function, and in one patient there was a partial, but substantial, improvement. Three patients noted no change. It appears that imipramine might be beneficial for some patients with thioridazine-induced male orgasmic disorder.

Original languageEnglish
Pages (from-to)225-229
Number of pages5
JournalJournal of Sex and Marital Therapy
Volume22
Issue number3
DOIs
StatePublished - 1996

Funding

FundersFunder number
Emunna Foundation

    Fingerprint

    Dive into the research topics of 'Low-dose imipramine for thioridazine-induced male orgasmic disorder'. Together they form a unique fingerprint.

    Cite this